# SDR 2017FA0000238

- Difficulty date: June 7, 2017
- Submitted: June 7, 2017
- Operation: General aviation
- Aircraft: N285MK
- Make and model: Piper PA-28-161
- Aircraft serial: 2842201
- Aircraft time: 7,817 hours
- Engine: Lyc O320D3G
- Engine time: 3,502 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4370
- Part serial: 13110341
- Condition: Failed
- Location: Right
- Part time: 939 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

STUDENT PILOT WAS ON A SOLO CROSS COUNTRY WHEN THE ENGINE LOST POWER, DECLARED AN EMERGENCY AND DIVERTED TO NEAREST AIRPORT. LANDED WITHOUT INCIDENT.  MAINTENANCE ARRIVED AND RAN A MAGNETO CHECK.  SHOWED RIGHT MAGNETO WAS DEAD AND ENGINE WAS RUNNING ONLY ON LEFT MAGNETO.
